CureZone   Log On   Join
Re: Topical Steroid Problems
 
aunty Views: 8,860
Published: 17 years ago
 
This is a reply to # 6,377

Re: Topical Steroid Problems


I want to SCREAM!!! It is insane what is happening to you; especially because it could have been avoided 42 years ago. It is with tears that I post this message because my mother is on this same road due to her years of steroid use as well. For her, it has become an addiction that even after witnessing the dramatic success achieved in her own granddaughters through natural treatment, she still goes from doctor to doctor and to one stronger prescription after another. Not one doctor has ever addressed her horrible diet (never drinks water) or even addressed the allergen/irritants that promote eczema flareups. All they have ever done is diagnose the eczema and prescribe medications. She has heard from us repeatedly about the importance of a good diet and the need to drink water; however, because her doctors don't confirm this fact, she continues on her path of destruction. YES, steroids do promote the diseases from which you are now suffering.

Side Effects of Betnovate:
blood containing blisters on skin; burning & itching of skin; increased skin sensitivity; lack of healing of skin condition; loss of top skin layer (epidermis);numbness; painful red or itchy, puss-containing blisters; blisters in hair follicles; raised dark-red, wart-like spots on skin; skin infection; thinning of skin with easy bruising; Acne or oily skin; backache or loss of vision; burning & itching of the skin w/pinhead sized red blisters; eye pain; filling or rounding out of face; increased blood pressure; irregular heartbeat; irregular menstrual periods; irritability; irritation of the skin around the mouth; loss of appetite; mental depression; muscle cramps; pain; weakness; nausea; rapid weight gain or loss; reddish purple line (stretch marks) on arm, face, leg, trunk or groin; skin color changes; skin thinning; stomach bloating, burning, cramping or pain; swelling of feet or lower legs; tearing of the skin; unusual loss of hair; unusual tiredness or weakness; vomiting; weakness of the arms,legs or trunk; and worsening of infections.

Erysipelas is a form of cellulitis, a bacterial infection caused by Beta Hemolytic Streptococci or Streptococcus Pyogenes. The streptoccus is the host virus for the bacteria. It is an infection of the dermis (the inner layer of the skin) and lymphatic systems. It affects the respiratory, gut & genitourinary systems. Muscle/joint pains, nausea, and headaches accompany this disease. Because the bacteria chews up muscles or destroys the sheath that covers the muscles, the muscle and joint pain is understandable.

The loss of the top skin layer (epidermis) and the thinning of the skin as described in the side effects of the betnovate left you vulnerable and open to viral infection of the dermis layer (inner layer) of the skin, infection of the lymphatic systems, and a penetration of the viral infection into the muscles and joints. Your muscle pain and locking up of the joints are understandable effects of a viral infection that is chewing away the sheath that covers the muscles. In addition, the fact that the infection affects the respiratory system also explains the collapsed lung. In simplicity, it is known that steroids eat away at the top layer of the skin (the epidermis). What is not understood by many is what happens as a result of the continued and longterm use of products that eat away at the skin and suppress the immune system. The long list of side effects and the diseases that accompany is a deeper understanding of what happens with the thinning and wearing away of the skin.

Even those medications that profess to be non-steroid alternatives for treating eczema have side effects that need to be seriously considered.

Elidel side effects:
headache, nosopharyngitis (common cold/stuffy nose); influenza; pharyngitis (sore throat); fever; viral infection; cough; herpes like infection (cold sore, chicken pox, or shingles); warts, or swollen lymph nodes

Protopic side effects:
stinging, soreness, burning and itching of skin; acne; swollen or infected hair follicles; headache; increased sensitivity to the skin to hot or cold temperature; flu like symptoms (cold/stuffy nose); skin tingling; upset stomach; herpes (chicken pox or shingles); and muscle pain.

Your concerns regarding the connection between the longterm use of steroids and the current diseases that you now suffer aren't unfounded. Despite all that, however, and even despite the seriousness of your case, I am so in awe of the resilience of the human body that I still believe that you can turn your case around. You can stop suppressing the immune system with medications; and instead start feeding the body the nourishment that it needs to turn around, fight effectively, and recover with healing. You will have to take the lead; however, in fighting for your good health. You will have to be proactive in this fight; as opposed to the reactive treatment that you've been given for 42 years now. Your eczema could have been cleared up without the use of medications, and with the application of what I call common sense wisdom. The doctors first response with you should have been to identify your allergen/irritant and address your nutrition. By addressing your nutrition, you could have turned the immune system around and created balance, where an imbalance existed. By identifying your allergen/irritants, you could have rid the culprit for eczema flareups from your environment. By treating your skin externally with natural, vitamin enriched moisturizers (safe for longterm usage), you could have avoided the harmful side effects of creams and steroid medications that eat away at the skin and produce harmful side effects.

I hope that parents of children with eczema will read your post and understand why I am sooo passionate about the natural approach to healing. The quick fix steroid approach is not a quick fix. You and my mother are both proof of that fact. It took my niece's severe eczema skin (total body) two weeks to recover and heal naturally. That healing has endured for five years. Even though the signs of healing began immediately (on the first day), for many, that process is too long and they want it to happen in a day. So what happens is that they opt for the steroid/corticosteroid treatment for immediate symptom suppression. An eczema flareup is indication of a toxic invasion into the body, resulting in an overwhelmed immune system. Suppression of the symptom doesn't address the cause of the breakout and the result is temporary relief, harmful side effects, and longterm suffering. Our success with healing the skin of eczema didn't come through experimental drugs from doctors or by waiting for a cure to be developed. We took the initiative, approached the disease logically, and found healing immediately. It was indeed that simple; which is why it is so frustrating to me that doctors would abandon the logical approach to healing for the drastic.

In summary, it's awful what has happened to you; however, I still believe that your body can recover from the damage. The most impressive machine on the face of this earth, to me, is the human body. When properly fueled, it heals itself. You can't get any better than that.

aunty
 

 
Printer-friendly version of this page Email this message to a friend

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2021  www.curezone.com

2.281 sec, (4)